Medical Specialty >> Psychiatry
Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
|cornjuice - Mon Jul 05, 2010 11:48 pm||
Has anyone ever heard this term a defensive person is a person that has been abused and they have become defensive but it is more like offensive snappy these people are usually negative and talkative, snappy always have something to say and the sad part is if you spend too much time with them not using the right "defense mechanisms" you can become one too!
I want to know if anyone has heard of these people because my mother is a defensive person and first I want to know what I should do to stop the changing of myself
they say that these people who talk alot lose certain functions in the logical part of there brain they can be called reptile brains(i am quoting from article) because they have the same primal instincal reactions as a reptile
i want to know what I can do for myself but also what I can do FOR THE PERSON I want a revival I want change
also my other point/question is a medicated voice..certain meds like high blood pressure meds and others my mother is on lithium can cause your vocal cords to be less hydrated and throw off your voice well my mothers voice is unbarrable partially because she talks so fast and partially because her voice is pitched from the medicine
I have found hope though for being on Psychotropics this website lets you come off anti-depressants,anti-anxiety, and psychotics safely I am thanking God really ;( http://www.theroadback.org
I am hoping for this cause
|Faye Lang, RN, MSW - Mon Jul 12, 2010 4:45 pm||
You have asked some interesting and complex questions. I'll try to provide general information for each area that you have addressed. Being "defensive" usually refers to a person's self-protective mechanisms. The reasons for being defensive are very numerous, and abuse of some time can certainly be a contributor. Being "defensive" in conversations usually refers to a person reacting to something that they have taken "personally", or perceive as a threat of some sort to their self-image and the image they wish to project in public. Being "snappy" may or may not be part of defensive conversational attributes. It can be a habit or sign of anxiety, as well. Lithium is usually prescribed for specific psychological conditions, such as bipolar disorder. Rapid speech patterns would certainly be part of a manic or hypomanic episode, although it can also be a learned behavior. Impaired speech is a known adverse effect of lithium, but voice pitch would be a very unusual one. Reducing lithium or any medication should always be done upon the advice of and under the supervision of a physician. I strongly recommend that you do not attempt to help your mother do this without a physician's direct knowledge of your activity, and his or her supervision. Your own patterns of coping and speech can be influenced by your environment; we all learn from our parents. However, developing self-awareness can help you avoid those aspects that you don't wish to use. It may be helpful to seek therapeutic assistance for yourself through your doctor of your local mental health agency. Such agencies generally base their cost on the client's ability to pay. I hope this information is helpful to you, and I wish good luck to you and to your mother.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.